Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Itching of eyes. Used Cromal Forte, Flogel but no help. Alternative medications ?

Hi, i have been experiencing itching of eyes since 3 years. So i saw an ophthalmologist and he has prescribed Cromal Forte (to be applied on both eyes for 14days) and Flogel eye drops (to be applied on both eyes for one month). Its been 5 days since the application of eye drops and the itchiness has reduced but at times one eye does feel some irritation( like a sand particle feeling in the eye)and it goes away by itself after sometime. Why is this so doctor?
Asked On : Mon, 27 Aug 2012
Answers:  1 Views:  193
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ophthalmologist 's  Response
Itching of the eyes is almost always an allergic reaction secondary to an external or internal factor. External factors include pollution, pollen, particles from construction sites and seasonal. Another common source is the eyelids itself where an infection exists on the lid margin and appears like tiny white, flaky material. Constant rubbing dislodges these particles into the eye causing an allergic reaction. An allergic rhinitis or runny nose also may be coupled with these symptoms.
If the eyelids are the cause, Use an antibiotic eye ointment on the lids to remove any infection there.
The itching, if secondary to external enviorment inflences needs prevention with the help of protective glasses.
Cromal eye drops work well to reduce the allergic component and itching. If there are large lesions in your eyes called papillae then a mild steroid eye drop like Fluorometholone used 4 times for a while can reduce them and hence the gritty sensation. there may be an element of dry eye in such long standing cases, hence the Flogel. Use a lubricating eye ointment as well for a few weeks. Allergy takes a while to go and since it has been just 5 days, you need to wait some more and it will most certainly settle down.
Answered: Sun, 24 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor